MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H L 286MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H L 286MM; PLATE, FIXATION, BONE
Catalog Number 71800013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed since the periloc l-d femoral plate has broken.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis concluded, due to the size of the plate, the fracture surface was unable to be evaluated using the sem.From the analyses conducted during this investigation, the exact cause of the reported failure was not able to be determined.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the part revealed no prior complaints for the listed batch.The clinical/medical team concluded, no clinical relevant information has been provided to perform a thorough analysis of this issue.Based on the lab analysis of the explanted component, the root cause of the plate breakage could not be determined.No further clinical assessment of this case is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
4.5MM L-D FEM LK PL13H L 286MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7856984
Report Number1020279-2018-01751
Device Sequence Number1129983
Product Code HRS
UDI-Device Identifier03596010520036
UDI-Public03596010520036
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71800013
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;